Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 186, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 14, 2005, 7:25 PM CDT for DeWitt County, Texas. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2005, 7:25 PM CDT (00:25 UTC)
- Expired
- Jul 14, 2005, 8:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County DeWitt County, TX
The radar
The Austin/San Antonio radar (KEWX), 92 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 8:10 PM CDT | TSTM WND DMG | Cuero, TX | POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2282 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 150025
SVREWX
TXC123-150115-
/O.NEW.KEWX.SV.W.0186.050715T0025Z-050715T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
725 PM CDT THU JUL 14 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
DEWITT
* UNTIL 815 PM CDT
* AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTH OF YORKTOWN...AND MOVING SOUTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE CUERO.
LAT...LON 2902 9769 2895 9760 2893 9728 2914 9705
2933 9723
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:17 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 14, 3:17 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 317 PM CDT THU JUL 14 2005 .DISCUSSION... THE 700 AND 500MB TROFS WILL LINGER OVER OUR AREA TONIGHT THROUGH SATURDAY, THEN RETREAT NORTHWEST TO WEST TEXAS SUNDAY THROUGH WEDNESDAY. THE UPPER LEVEL FLOW WILL BECOME SOUTHEAST AND EAST NEXT WEEK AS THE UPPER HIGH SHIFTS INTO THE NORTH CENTRAL U.S. AND HURRICANE EMILY COMES INTO THE SOUTHERN GULF OF MEXICO. GOOD RAIN CHANCES WILL PERSIST THROUGH SATURDAY. LOCALLY HEAVY RAINFALL POSSIBLE DUE TO SLOW MOVEMENT OF SCATTERED SHOWERS AND THUNDERSTORMS. WITH THE UPPER TROUGH OUT OF OUR AREA NEXT WEEK, WE WILL BE BACK TO ISOLATED DAYTIME HEATING SHOWERS AND THUNDERSTORMS WITH SOME NOCTURNAL SHOWERS FLOWING INLAND OVER THE COASTAL BEND. TEMPERATURES WILL CHANGE LITTLE THROUGH SUNDAY EXCEPT FOR SOME RAIN COOLED MINS. NEXT WEEK TEMPS WILL BE CLOSER TO NORMALS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 91 75 92 / 60 50 40 50 AUSTIN BERGSTROM INTL AIRPORT 74 90 73 92 / 60 50 50 50 DEL RIO INTL AIRPORT 79 97 76 96 / 40 30 40 40 SAN ANTONIO INTL AIRPORT 77 93 74 91 / 40 50 40 40 && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 06/08
Hazardous weather outlook, Jul 14, 1:45 PM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 145 PM CDT THU JUL 14 2005 TXZ171>173-183>194-202>209-217>225-228-151000- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 145 PM CDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY... WIDELY SCATTERED TO SCATTERED THUNDERSTORMS WILL PRODUCE LIGHTNING...WIND GUSTS OF 25 TO 50 MPH...AND LOCALLY HEAVY DOWNPOURS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL PRODUCE LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS MAINLY DURING THE AFTERNOON AND EVENING HOURS. THIS THREAT WILL COVER ALL OF SOUTH CENTRAL TEXAS FRIDAY THROUGH SUNDAY AND THEN MAINLY EAST OF A CAMPBELLTON TO GONZALES TO GIDDINGS LINE MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 14, 1:41 PM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 141 PM CDT THU JUL 14 2005 TXZ171>173-183>194-202>209-217>225-228-142101- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 141 PM CDT THU JUL 14 2005 ...SCATTERED SHOWERS OR THUNDERSTORMS CONTINUE TO FORM THIS AFTERNOON... CHANCES FOR SCATTERED SHOWERS OR THUNDERSTORMS CONTINUES THIS AFTERNOON AND EVENING OVER THE HILL COUNTRY AND PARTS OF SOUTH CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS CONTINUE TO FORM FROM WEST OF DEL RIO TO THE WESTERN HILL COUNTRY AND EAST TO WEST AND NORTH OF AUSTIN. THIS ACTIVITY IS EXPECTED TO CONTINUE DEVELOPING TO THE EAST AND SOUTHEAST THIS AFTERNOON. WIND GUSTS OF 25 TO 50 MPH...BRIEF LOCALLY HEAVY RAIN...AND FREQUENT LIGHTNING IS EXPECTED IN OR NEAR THUNDERSTORMS. YESTERDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS LEFT LESS THAN A TENTH OF AN INCH TO BETWEEN THREE QUARTERS AND NEAR ONE INCH OVER PARTS OF THE HILL COUNTRY TO PARTS OF CENTRAL TEXAS. WIND GUSTS TO NEAR 35 MPH WAS OBSERVED YESTERDAY IN AND NEAR THE THUNDERSTORMS.
Local storm report, Jul 14, 4:55 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
455 PM CDT THU JUL 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM DOWNBURST BARTLETT 30.79N 97.43W
07/14/2005 WILLIAMSON TX EMERGENCY MNGR
POWER LINES DOWN, DAMAGE TO A GARAGE AND CITY
OUTBUILDING.
&&
MABLocal storm report, Jul 14, 6:04 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
604 PM CDT THU JUL 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD 1 NE AUSTIN 30.32N 97.74W
07/14/2005 TRAVIS TX EMERGENCY MNGR
WATER RESCUE AT 11TH AND RED RIVER ON WALLER CREEK ON THE
NORTHEAST SIDE OF DOWNTOWN AREA. PERSON RESCUED BY AUSTIN
FIRE DEPARTMENT AROUND 540 PM.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:34 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| Jul 15, 6:35 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.